Annals of Pure and Applied Logic 163 (12):1748-1764 (2012)

Abstract
We prove that if f is a partial Borel function from one Polish space to another, then either f can be decomposed into countably many partial continuous functions, or else f contains the countable infinite power of a bijection that maps a convergent sequence together with its limit onto a discrete space. This is a generalization of a dichotomy discovered by Solecki for Baire class 1 functions. As an application, we provide a characterization of functions which are countable unions of continuous functions with domains of type Πn0, for a fixed n<ω. For Baire class 1 functions, this generalizes analogous characterizations proved by Jayne and Rogers for n=1 and Semmes for n=2
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1016/j.apal.2012.03.004
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 63,360
Through your library

References found in this work BETA

Baire Reductions and Good Borel Reducibilities.Luca Motto Ros - 2010 - Journal of Symbolic Logic 75 (1):323-345.
Decomposing Baire Functions.J. Cichoń, M. Morayne, J. Pawlikowski & S. Solecki - 1991 - Journal of Symbolic Logic 56 (4):1273 - 1283.
A Very Discontinuous Borel Function.Juris Steprāns - 1993 - Journal of Symbolic Logic 58 (4):1268 - 1283.

Add more references

Citations of this work BETA

Add more citations

Similar books and articles

Decomposing Baire Functions.J. Cichoń, M. Morayne, J. Pawlikowski & S. Solecki - 1991 - Journal of Symbolic Logic 56 (4):1273 - 1283.
Measurable Chromatic Numbers.Benjamin D. Miller - 2008 - Journal of Symbolic Logic 73 (4):1139-1157.
Baire Reductions and Good Borel Reducibilities.Luca Motto Ros - 2010 - Journal of Symbolic Logic 75 (1):323-345.
Extending Baire Property by Uncountably Many Sets.Paweł Kawa & Janusz Pawlikowski - 2010 - Journal of Symbolic Logic 75 (3):896-904.
Borel Structures and Borel Theories.Greg Hjorth & André Nies - 2011 - Journal of Symbolic Logic 76 (2):461 - 476.
Borel-Amenable Reducibilities for Sets of Reals.Luca Motto Ros - 2009 - Journal of Symbolic Logic 74 (1):27-49.
Bad Groups of Finite Morley Rank.Luis Jaime Corredor - 1989 - Journal of Symbolic Logic 54 (3):768-773.

Analytics

Added to PP index
2013-10-27

Total views
28 ( #390,118 of 2,448,870 )

Recent downloads (6 months)
1 ( #444,630 of 2,448,870 )

How can I increase my downloads?

Downloads

My notes